Alert archive / Montana / High Wind Warnings in 2026
High Wind Warning 8, NWS Great Falls, MT
NWS Great Falls, MT issued this high wind warning at Feb 7, 2026, 2:53 AM MST for 5 counties in Montana. It took effect at Feb 7, 2026, 3:00 PM MST. It was in force for 18 hr. 11 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Feb 7, 2026, 2:53 AM MST (09:53 UTC)
- In effect from
- Feb 7, 2026, 3:00 PM MST
- Expired
- Feb 8, 2026, 8:58 AM MST
- In force
- 18 hr
- Issued by
- NWS Great Falls, MT
Counties Glacier County, MT, Lewis and Clark County, MT, Pondera County, MT, Teton County, MT, Toole County, MT
The radar
The Great Falls radar (KTFX), 100 km from the middle of the area, began a volume at 09:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 7, 5:19 PM MST | NON-TSTM WND GST 65 | 8 Se East Glacier Park, MT | Mesonet station DCRM8 Deep Creek RAWS. |
| Feb 7, 9:00 PM MST | NON-TSTM WND GST 60 | 8 Wsw Saint Mary, MT | Mesonet station SNPMT Sunpoint. |
| Feb 7, 10:05 PM MST | NON-TSTM WND GST 59 | 16 Wsw Cut Bank, MT | 59 mph wind gust at Mission Lake Montana Mesonet site. |
| Feb 7, 11:19 PM MST | NON-TSTM WND GST 72 | 8 Se East Glacier Park, MT | Mesonet station DCRM8 Deep Creek RAWS. |
| Feb 8, 12:08 AM MST | NON-TSTM WND GST 58 | 23 W Augusta, MT | Mesonet station BEFM8 Benchmark RAWS. |
| Feb 8, 12:15 AM MST | NON-TSTM WND GST 66 | 1 Ene East Glacier Park, MT | 66 mph wind gust at Two Medicine Bridge MDT. |
| Feb 8, 12:19 AM MST | NON-TSTM WND GST 76 | 8 Se East Glacier Park, MT | Mesonet station DCRM8 Deep Creek RAWS. |
| Feb 8, 12:25 AM MST | NON-TSTM WND GST 74 | 9 Ese East Glacier Park, MT | 74 mph wind gust at Dog Gun Lake Montana Mesonet site. |
| Feb 8, 12:30 AM MST | NON-TSTM WND GST 62 | 20 Sw Bynum, MT | Mesonet station SALMT Salmond Ranch. |
| Feb 8, 12:30 AM MST | NON-TSTM WND GST 64 | 1 Ene East Glacier Park, MT | Mesonet station MTBRN Two Medicine Bridge (MT DOT). |
| Feb 8, 1:00 AM MST | NON-TSTM WND GST 60 | 2 Se Browning, MT | Mesonet station MTBWG Browning (MT DOT). |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Glasgow Intl Airport, MT (KGGW), launched 00:00Z, 9.9 hours before the alert went out and 424 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1491 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 497 m²/s²
- 0-3 km storm-relative helicity
- 535 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
884 WWUS75 KTFX 070953 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 253 AM MST Sat Feb 7 2026 MTZ301>303-307-308-080000- /O.UPG.KTFX.HW.A.0008.260207T2200Z-260208T1200Z/ /O.NEW.KTFX.HW.W.0008.260207T2200Z-260208T1700Z/ East Glacier Park Region-Northern High Plains-Eastern Glacier, Western Toole, and Central Pondera-Southern Rocky Mountain Front- Southern High Plains- Including the following locations: Rogers Pass, Babb, Marias Pass, Browning, Cut Bank, Santa Rita, Bynum, Heart Butte, Logan Pass, Ethridge, East Glacier Park, Choteau, Kiowa, Saint Mary, Pendroy, and Dupuyer 253 AM MST Sat Feb 7 2026 ...HIGH WIND WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO 10 AM MST SUNDAY... * WHAT...Southwest winds 35 to 45 mph, with gusts up to 70 mph expected. Isolated higher gusts around 80 mph along the Rocky Mountain Front. * WHERE...The Rocky Mountain Front and adjacent foothills and plains, and Eastern Glacier, Western Toole, and Central Pondera Counties. * WHEN...From 3 PM this afternoon to 10 AM MST Sunday. * IMPACTS...Travel could be difficult, especially for high profile vehicles. Blowing dust could significantly reduce visibility at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remember, a High Wind Warning means that there is at least an 80% chance of 40 mph sustained winds, or 58 mph wind gusts occurring during the warning period. && $$ Brusda
3 follow-up statements
811 WWUS75 KTFX 072152 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 252 PM MST Sat Feb 7 2026 MTZ301>303-307-308-081300- /O.CON.KTFX.HW.W.0008.260207T2200Z-260208T1700Z/ East Glacier Park Region-Northern High Plains-Eastern Glacier, Western Toole, and Central Pondera-Southern Rocky Mountain Front- Southern High Plains- Including the following locations: Logan Pass, Cut Bank, East Glacier Park, Choteau, Saint Mary, Santa Rita, Bynum, Marias Pass, Pendroy, Browning, Dupuyer, Ethridge, Heart Butte, Rogers Pass, Kiowa, and Babb 252 PM MST Sat Feb 7 2026 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 AM MST SUNDAY... * WHAT...Southwest winds 35 to 45 mph, with gusts up to 70 mph expected. Isolated higher gusts up to 80 mph along the Rocky Mountain Front. * WHERE...The Rocky Mountain Front and adjacent foothills and plains, and Eastern Glacier, Western Toole, and Central Pondera Counties. * WHEN...Until 10 AM MST Sunday. * IMPACTS...Travel could be difficult, especially for high profile vehicles. Blowing dust could significantly reduce visibility at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remember, a High Wind Warning means that there is at least an 80% chance of 40 mph sustained winds or 58 mph wind gusts occurring during the warning period. && $$ Glinskas
182 WWUS75 KTFX 080736 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 1236 AM MST Sun Feb 8 2026 MTZ301>303-307-308-081700- /O.CON.KTFX.HW.W.0008.000000T0000Z-260208T1700Z/ East Glacier Park Region-Northern High Plains-Eastern Glacier, Western Toole, and Central Pondera-Southern Rocky Mountain Front- Southern High Plains- Including the following locations: Bynum, Rogers Pass, Pendroy, Heart Butte, Cut Bank, East Glacier Park, Browning, Kiowa, Choteau, Marias Pass, Ethridge, Dupuyer, Saint Mary, Santa Rita, Logan Pass, and Babb 1236 AM MST Sun Feb 8 2026 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 AM MST THIS MORNING... * WHAT...Southwest winds 35 to 45 mph, with gusts up to 75 mph. * WHERE...The Rocky Mountain Front and adjacent foothills and plains, and Eastern Glacier, Western Toole, and Central Pondera Counties. * WHEN...Until 10 AM MST this morning. * IMPACTS...Travel could be difficult, especially for high profile vehicles. Blowing dust could significantly reduce visibility at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ Brusda
329 WWUS75 KTFX 081558 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 858 AM MST Sun Feb 8 2026 MTZ301>303-307-308-081700- /O.CAN.KTFX.HW.W.0008.000000T0000Z-260208T1700Z/ East Glacier Park Region-Northern High Plains-Eastern Glacier, Western Toole, and Central Pondera-Southern Rocky Mountain Front- Southern High Plains- Including the following locations: Pendroy, Cut Bank, Marias Pass, Saint Mary, Browning, Bynum, Kiowa, East Glacier Park, Logan Pass, Ethridge, Rogers Pass, Choteau, Heart Butte, Dupuyer, Santa Rita, and Babb 858 AM MST Sun Feb 8 2026 ...HIGH WIND WARNING IS CANCELLED... The threat for high winds has ended. $$ Wilson
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this high wind warning went out at Feb 6, 10:38 PM MST, 4 hours 15 minutes earlier. Its key messages:
- Dry weather persists through Saturday besides light mountain snow in Southwest Montana.
- Windy conditions along the Rocky Mountain Front Saturday through Sunday morning, resulting in an elevated grassland fire risk through Sunday.
- A weather system will bring rain/wet snow to lower elevations Monday, impacting the morning commute.
Area forecast discussion, Feb 6, 10:38 PM MST, 4 hours 15 minutes before
Area Forecast Discussion National Weather Service Great Falls MT 1038 PM MST Fri Feb 6 2026 Aviation Section Updated. .KEY MESSAGES... - Dry weather persists through Saturday besides light mountain snow in Southwest Montana. - Windy conditions along the Rocky Mountain Front Saturday through Sunday morning, resulting in an elevated grassland fire risk through Sunday. - A weather system will bring rain/wet snow to lower elevations Monday, impacting the morning commute. && .DISCUSSION... /Issued 428 PM MST Fri Feb 6 2026/ - Meteorological Overview: The upper-level ridging continues through the rest of the day today before it flattens out Saturday. It will be another mild to warm afternoon, with afternoon highs in the low to upper 60s across the North-Central MT plains and into the mid 50s across the Southwest MT valleys. Saturday morning, a small, weak shortwave tracks south of I-90 which will bring light mountain snow (generally less than an inch). With that ridge flattening out Saturday and Sunday A strong mid level jet will move into the Rocky Mountain Front. A tightening pressure gradient, mountain wave activity, and lee troughing developing will help mix these strong winds down to the surface. The strongest period for winds look to be Saturday evening and early Sunday morning. The strong winds, mild, and drier conditions will bring another day of elevated grassland fire risk. Sunday afternoon, an approaching small trough and a Pacific weather system will being to move into the region. This will bring widespread precipitation through Monday. Mild temperatures will start lower elevations out in rain, but a Pacific front and arctic front will transition rain to wet snow Monday morning. Small amounts of instability along the Pacific frontal passage will also bring a concern for convective snow bands/snow squalls, mainly in Southwest MT. Although this weather system will bring in cooler air, afternoon high temperatures will stay above average through next week. - Forecast Confidence & Scenarios: Winds Saturday and Sunday: Ensembles are showing the decent probabilities for high winds along the Rocky Mountain Front, with up to a 70% chance for 75 mph wind gusts or greater along the foothills. Farther out towards Cut Bank, there's up to a 50% chance for 58 mph wind gusts or greater. Giving the more favorable synoptic set up with forecast soundings showing the potential for mountain wave activity Saturday night, the high wind watch remains in effect. I also added in the immediate eastern slopes of the Rocky Mountain Front to the watch due to the reasons above. Precipitation and Snow Sunday Through Monday: There remains variability between ensembles and deterministic runs for the next incoming weather system. The Northern Continental Divide looks to get the most precipitation right now due to being in better position of the upper-level wave. The deterministic models have been up trending to be a little bit more snowier than the ensembles. There is a 30% chance for 9 inches of snow at Marias Pass base don ensembles. Right now with the variability, a Winter Storm Watch was held off but if ensemble support grows, then one may be needed down the line. Across lower elevations, variability in the low track causes some uncertainty. First is where that low tracks to create a better mesoscale band of wet snow along the northern edge of the low pressure system. This will dictate snowfall amounts across the North-Central MT plains. Ensembles shows light snow accumulations as of now, but recent deterministic runs suggests that band can produce at least a few inches of wet snow where that band sits. Another thing to watch for Monday morning is that Pacific front bringing a convective snow band/snow squalls to Southwest MT. Stronger cooling at the mid levels will help quickly transition rain to snow along the front. Wet bulb temperatures dropping to below 0C behind the front will bring a slight concern for wet pavements to freeze. This happening Monday morning will impact the morning commute. -Wilson && .AVIATION... 07/06Z TAF Period VFR conditions will prevail across all terminals during this TAF Period. At the KEKS terminal there is a 15 - 25% chance for rain between 07/08Z and 07/12Z. By 07/18Z winds will increase at all but the KEKS, KBZN, and KHLN terminals. During the duration of this TAF Period there will be isolated instances of low-level wind shear and mountain wave turbulence across North-central Montana. -IG && .FIRE WEATHER... The main concern from today through Sunday will be the gusty winds and low afternoon humidity over North Central MT. This will result in elevated fire concerns over grassy areas during the afternoon hours. For Saturday, dewpoints look to be slightly higher in the afternoon with moisture advection beginning for the next system. However, breezy to strong winds with minimum humidities dropping into the 20s will still create elevated grassland fire conditions along the I-15 corridor from Great Falls to Cut Bank. Brusda/Wilson && .PRELIMINARY POINT TEMPS/POPS... GTF 39 62 45 57 / 0 0 0 10 CTB 38 58 40 52 / 0 0 0 10 HLN 35 58 35 54 / 0 0 0 20 BZN 32 58 32 56 / 10 10 0 10 WYS 21 42 20 41 / 30 30 0 10 DLN 34 57 32 55 / 20 10 0 10 HVR 32 60 38 57 / 0 0 0 0 LWT 39 60 38 57 / 0 0 0 10 && .TFX WATCHES/WARNINGS/ADVISORIES... High Wind Watch from Saturday afternoon through late Saturday night for East Glacier Park Region-Eastern Glacier, Western Toole, and Central Pondera-Northern High Plains-Southern High Plains-Southern Rocky Mountain Front. && http://www.weather.gov/greatfalls
Nearby
High Wind Warnings in Montana, 2026Every high wind warning in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.